MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG IV; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG IV; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number VASCULAR PLUG 4
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022 a 8mm amplatzer vascular plug 4 was selected for procedure.It was noted during procedure that the plug did not sufficiently embolize the patient's pulmonary artery, proximal to the descending aortic arch after being deployed.After 5 minutes of observing, it was noted that the contrast agent was still able to pass through the pulmonary artery.The pulmonary artery had a length of 16.8mm.The decision was made to remove the 8mm amplatzer vascular plug 4 and implant a new unknown device to complete the procedure.There were no adverse patient consequences reported.
 
Event or Problem Description
It was reported that on 03 november 2022, a 8mm amplatzer vascular plug 4 was selected for procedure.It was noted during procedure that the plug did not sufficiently embolize the patient's pulmonary artery, proximal to the descending aortic arch after being deployed.After 5 minutes of observing, it was noted that the contrast agent was still able to pass through the pulmonary artery.The pulmonary artery had a length of 16.8mm.The decision was made to remove the 8mm amplatzer vascular plug 4 and implant a new unknown device to complete the procedure.There were no adverse patient consequences reported.Subsequent to the previously filed report.Additional information was received and a correction needs to be made as there was no replacement device implanted in the patient.It was noted that the diameter of the patient's pulmonary artery was 6mm.The 8mm amplatzer vascular plug 4 had been sized according to the diameter of the patient's pulmonary artery.It was noted that after implant/release of the 8mm amplatzer vascular plug 4 there was a residual shunt present.The decision was made to snare the plug and use different unknown embolization material to complete the procedure the patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects reported.The patient was stable at the time of report.There was no allegation of malfunction against the 8mm amplatzer vascular plug 4 or procedure.
 
Additional Manufacturer Narrative
An event of residual shunt was reported.The investigation confirmed the device met functional and dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER VASCULAR PLUG IV
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15848803
Report Number2135147-2022-02191
Device Sequence Number6525157
Product Code KRD
UDI-Device Identifier00811806012384
UDI-Public00811806012384
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVASCULAR PLUG 4
Device Catalogue Number9-AVP038-008
Device Lot Number8447849
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown